California, 2003Wildfire in California, November 1 to 8, 2003
November 1 to 8, 2003 · NWS HNX · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before the first event at Oct 31, 9:00 PM PST, 3 hours earlier.
Area forecast discussion, Oct 31, 9:00 PM PST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HANFORD CA
900 PM PST FRI OCT 31 2003
.SHORT TERM...FOR THE CENTRAL CALIFORNIA INTERIOR...CURRENT GFS AND
ETA TAKE REMAINING PRECIP OUT OF THE AREA DURING THE NIGHT. PRECIP
AMOUNTS THUS FAR SHOW SCATTERED .1-.2 INCHES VALLEY AND LOWER
ELEVATIONS...AND ISOLATED .3 AMOUNTS IN THE SIERRA. SNOW LEVELS
CURRENTLY RUNNING 4-5K...AND RAWS DATA WOULD INDICATE 2-3 INCHES OF
SNOW. SO FAR...THE ONLY OFFICIAL SNOW REPORT HAS BEEN 1 INCH AT
FRAZIER PARK. ON SAT...POSSIBLY A LINGERING SNOW SHOWER OVER THE
SIERRA CREST...OTHERWISE PTCLDY AND DRY.
AFTER A BRIEF RESPITE...SAT NGT/SUN...MODELS SHOW NEXT SYS MOVING
INTO NORCAL LATE SUN. GFS NOT QUITE AS AGGRESSIVE WITH THE SYS...
KEEPING BEST ENERGY FARTHER NORTH. BUT IT STILL SHOWS AN ACTIVE
FRONTAL BAND MOVING THRU MON MORNING. HOWEVER...RATHER THAN HAVING A
FAIRLY HEAVY PRECIP BULLSEYE OVER THE REGION AS PREVIOUS
RUN...CONFINES MAJORITY PRECIP ACROSS NORCAL...SOUTH INTO THE SRN
SIERRA. PREVIOUS SHIFT WAS RELUCTANT TO GO HOG-WILD ON POPS SUN NITE
INTO MON...AND NEW GFS LOOKS LIKE THAT WAS A GOOD IDEA. CURRENT
FCSTS LOOK GOOD SO NO EVE UPDATE.
.LONG TERM...FOR TUESDAY THROUGH FRIDAY...GENERAL AGREEMENT IN
MAINTAINING A BROAD POSITIVELY TILTED TROUGH OVER THE WESTERN U.S.
THROUGH THE PERIOD. THE DIFFICULTY FOR ANY PRECIPITATION THREAT
RESTS SOLELY WITH THE TIMING OF EACH SHORTWAVE MOVING THROUGH THE
BOTTOM OF THE TROF. ENERGY SUPPORTING ANY WIDESPREAD PRECIPITATION
IS MINIMIZED AFTER MONDAY AND LIMITED TO THE NORTHERN END OF THE
FORECAST AREA. WITH LITTLE CHANGE IN HEIGHTS AND THICKNESSES AS TROF
LINGERS ALONG THE CALIFORNIA COAST TEMPERATURES SHOW ONLY SMALL
VARIATION FOR THE PERIOD. BEST APPROACH IS THE TRADITIONAL UNSETTLED
WEATHER. EXPECT PARTLY CLOUDY SKIES OVER THE VALLEY WITH SOME
OROGRAPHIC ENHANCEMENT IN THE SOUTHERN SIERRA IN A GENERAL WESTERLY
FLOW. TEMPERATURES BELOW SEASONAL NORMALS DUE TO THE TROF. KERN
DESERTS TO BE DRY BUT BREEZY.
&&
.HNX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY ABOVE 4000 FEET FOR
THE SOUTHERN SIERRA...AND ABOVE 5000 FEET IN THE TEHACHAPIS.
&&
BINGHAM/GUDGEL
Hazardous weather outlook, Oct 31, 3:15 PM PST, 8 hours 45 minutes before
CAZ089>099-011300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HANFORD CA
315 PM PST FRI OCT 31 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CALIFORNIA
INTERIOR.
.DAY ONE...TODAY.
SNOW ADVISORIES ARE IN EFFECT FOR HIGHER ELEVATIONS OF THE SOUTHERN
SIERRA NEVADA AND THE KERN COUNTY MOUNTAINS TONIGHT. REFER TO
SFOWSWHNX /WWUS46 KHNX/ FOR FURTHER DETAILS.
ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.
JSN
Wildfire, Tulare
- When
- November 1, 12:00 AM PST to November 8, 4:00 PM PST
- Where
- Tulare County, 7 mi NE of Three Rivers
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 36.220, -118.800 (the zone’s center; the record gives no point)
The Paradise 2 Fire was lightning ignited at 2300 PST on September 25th and had previously been reported as part of the Kaweah-Kern Complex in September Stormdata. By the first of November this specific fire had consumed 1,298 acres at a cost of $1.54M and accounted for in earlier months.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, November 1 to 5, 20032 deaths · 7 injured · $279 million · 1 event
- Wildfire in California, November 1 to 16, 200323 injured · $17 million · 1 event
- Wildfire in California, November 1 to 15, 20036 injured · $22 million · 1 event
- Drought in Texas, November 1 to 30, 200324 events
- Drought in Colorado, November 1 to 30, 200321 events
- Drought in Wisconsin, November 1 to 30, 200320 events
- Heavy Rain in Wisconsin, November 1 to 4, 200320 events
- Drought in Utah, November 1 to 30, 20037 events
- Heavy Snow in Utah, November 1, 20037 events
- Frost and Freeze in Oregon, November 1, 20034 events
- Winter Weather in Colorado, November 1 to 4, 20034 events
- Heavy Snow in California, November 1, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371126.